71738members
376347posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen To Aromasin

10 REPLIES 10
Guest user
Not applicable

Re: Tamoxifen To Aromasin

Hi Jane,
Sorry to hear that you have had such horrible SEs with Aromasin, they sound realy awfull, i hope any SEs that you now have on Femara will settle down soon and get better as time gos on, (not sure how long Aromasin takes to get completly out of your system) so mabe your still suffering a bit from that.Its always a worry when we start any new meds isnt it?
Im only on day 3 with Aromasin so early days for me, so realy hopeing i will tolerate it ok, its horrible when you have to take a drug for yrs and suffer awfull SEs ,Hope things improve very soon for you.

All the best to you
Linda x

nicky63
Member

Re: Tamoxifen To Aromasin

Hi Stella
I was referred to gynae about an ooph due a strong family history of BC. When I went to see them they decided that with other risk factors I was also at greatly increased risk of endometrial and bowel cancer, as well as the ovarian that goes with familial BC. Hence the ooph and hysterectomy. If you have a family history of BC you can ask for advice about an ooph, but it isn't done because of continuing periods. I had to fill in quite a detailed form about my family history and I'm just waiting now to find out if any further monitoring/procedures are needed. Discuss this with your onc as everyone is different. Hope this helps.
Nicky xx

Jane_75
Member

Re: Tamoxifen To Aromasin

Hello lovely ladies
From reading other threads I know lots of people have got on very well with Aromasin, with few s/e's. I however didnt get on with it and have now been changed to Femara.
It gave me the most awful painful joints, especially hands and feet. They were worst first thing in a morning when I woke up, I couldnt bend my fingers at all and had to do excercises to get them going. I had to walk on the outside, sides of my feet until my ankles got going and had to walk downstairs sideways, one step at a time. Once I had got going I would be ok until I sat down and relaxed and they would then seize up again. My finger also swelled up and I was unable to wear my wedding ring.
First thing in a morning I was unable to simple things like pick up a kettle with one hand, I couldnt unscrew the Marmite jar for my sons toast and I would struggle to turn the key in the door.
I spoke to my Onc about this and she said that some joint discomfort was normal, but if the s/e's interferred alot with your daily life then you should be changed to a different tablet.
I have now been on Femara for about 4 weeks and there has only been a slight improvement in s/e's. As there are only 3 types of Aromatase Inhibitor, and I've had all 3, I think I'm stuck with the s/e's. Having said that, I've just read a good bit of news on this site that says that a study has shown that women who experience joint pain whilst on AI's are less likely to have their BC re occur.
Good luck to you all and I hope you the pills suit you. xxx

Jan
Member

Re: Tamoxifen To Aromasin

Hi

I've been on Tamoxifen for 2 and a half years and my onc changed me to Aromasin two weeks ago.

I too am wondering what to expect. Up to now I'm OK. My feet, paticularly my left one, is very stiff in the morning but I've had a virus infection and haven't been able to exercise. I usually walk and swim so it might be lack of exercise causing my stiffness.

My GP sent me for a DEXA scan see how good my bones are. My result was OK. He's given me some chewable calcium tablets to protect my bones while I'm taking Aromasin.

I'd be pleased to hear other peoples experiences on this medication.

Jan

stellam
Member

Re: Tamoxifen To Aromasin

Hi Nicky did you ask for the ooph & hysterectomy? I was diagnosed with BC last July, had op in Aug and started chemo in September. My periods stopped in Oct. Just had my yrly mammo & thankfully it was fine. I have an appoint. To see my onc next month and was thinking of asking if I could have these 2 procedures. I wasn't sure if you needed to have these procedures if your periods continued after starting tamox. Please can anyone advise me about this?
Big hugs
Stella xxx

nicky63
Member

Re: Tamoxifen To Aromasin

I've been on tam for just over a year but had an ooph and hysterectomy earlier this month. My onc said that I would be changed to aromasin at the end of the year. It's reassuring to see that there doesn't seem to be any change in SE's. My onc will also be putting me on calcium but as I now have no ovaries I was wondering if I ought to start it now.
Nicky x

Guest user
Not applicable

Re: Tamoxifen To Aromasin

Thanks Pauline,
My onc did tell me about the risk of bone thinning on this drug , but said as id had 2yrs of Tamox i would have some protection, its all such a worry isnt it. Including extra calcium sounds like good advice thanks.

Hi Vickie,
Good luck with starting your Tamoxifen tomorrow i had very few SEs with Tamox so try not to worry to much , Tamoxifen is a very good drug and is still classed as the gold standard treatment for Pre Menopausal 0estrogen + breast cancers.

When i was DX in July 2007 i was Pre Menopausal but havent had any periods since just after DX ( think the chemo finished them off lol) anyway as im now post menopausal research has shown that 2-3 yrs of Tamoxifen then switching to an Aromatase inhibitors is more beneficial in reducing recurrence risk than continuing with Tamoxifen for the full 5 yrs so thats the reason for the change of meds. Just hoping i tolerate this one as well now too, its all such a worry isnt it?
All the best to you both
Linda x

charhie
Member

Re: Tamoxifen To Aromasin

Hi. am not doing badly on aromasin, did 2 and half years on tamoxifen and now that i am post menopause they have changed me over.things are roughly the same on both.

Vicky... you make eostrogen diferently after menopause which is why sometime they change you over.

Annie

tors
Member

Re: Tamoxifen To Aromasin

hi linda

i am just being nosy and information gathering as i start my tamoxifen tomorrow, but i just wondered why you had to change from it to a new drug? is that soemthing that happens a lot?Dont worry about answering if the reason is personal!

Ta
Vickie

Wizzbaby
Member

Re: Tamoxifen To Aromasin

Hi Linda

I made the same changeover in May. I can't report any different symptoms. I still get hot flushes, but they are reducing slowly over time.

My concern is that Tamoxifen did protect me from oestoporosis so I'm trying to include calcium in my diet and do some weight-bearing exercise.

all the best Pauline

Guest user
Not applicable

Tamoxifen To Aromasin

Hi Ladies,
Have been on Tamoxifen for 2.5 yrs luckily with relitively few SEs ,after seeing my onc today he has now put me on Aromasin starting today.
Am hopeing someone with expierence of this drug can give me any advise of what i might expect SEs wise ,i know we can all have different reactions to the meds but would be good to know what to expect just in case.
Thanks
Linda x